Post treatment flare ups

  • 4 replies
  • 34 subscribers
  • 300 views

Good afternoon

I'm three weeks post treatment tomorrow. Just wondered if other people experienced good days and bad days.

I'm feeling deflated because my soreness had calmed and now it's back.

Xx

  • Hello Feather, yes many of us experienced the swings and roundabouts of post recovery. You do get good days where you fell on the up and crestfallen when you suddenly start itching or feeling sore at no fault of your own, it just happens and easy to start worrying about why. As time goes on you will find they get less and less but of course any symptoms you are not sure about I advise to keep your team informed. You are very early post treatment and probably starting to come out of the worst time. Even myself at two and a half years post treatment I can be hit with a blip of flare up of skin or fatigue but they are rarer and you deal with them better. Good luck with your healing.

  • Hi  ,

    Yes definitely, as   has said especially in the early days post treatment it’s absolutely normal to have good & bad days but you will as time moves along find that the good outweigh the bad. I found I would have a few good days then the fatigue I’d suffered during treatment would hit out of the blue, my skin would be a bit sore again & I’d have to have a day doing absolutely nothing. I would find if I over did things a bit I’d have one of these flares I really did learn to listen to my body & when it needed rest that’s exactly what I’d do. I would get the odd flare up quite far along into my recovery, it would be like a whole bunch of inflammation had kicked off for some reason, this would only last a couple of days but then settle down again. I always made a point of mentioning these flares to my surgeon & oncologist so they had it on record. If you’re particularly concerned about anything give someone from your treating team a call I’m sure they’ll be happy to check you out. I hope this passes soon & you’re back on the road to recovery. 

    Nicola

  • Thanks so much to both of you for your replies. It just plays with your mind doesn't it. I have been getting cocky and walking a lot so maybe this is my bodies way of telling me I'm not ready for that. X

  • Oh Feather, how well I remember the hope finally dawning only to have pain snatch it away again. I know it seems as if you've been in the trenches forever, but it's still early days. The chemo and radiation meds are still gnawing and burning and eating away any last vestiges of the cancer, but boy they're no fun while they do their good work. But the good days will stretch out for longer and the bad one won't be so bad. Hang in there. I know it's hard.

    HUgs

    Suz